Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 168, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 10:42 AM CDT for Christian County, Taney County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 10:42 AM CDT (15:42 UTC)
- Expired
- Jun 26, 2015, 11:29 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:30 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 6:30 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT Fri Jun 26 2015 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT FRI JUN 26 2015 A stationary front remains draped near the I-70 corridor early this morning and continues to provide a focus storm development as a shortwave trough moves across eastern Kansas. Further to the west...another storm complex has developed over western Kansas ahead of another shortwave trough. These disturbances will help nudge the I-70 front south across the forecast area through the day. Will keep higher end precipitation chances going through the day. Temperatures may get a little warmer than previously expected along the AR/southeast KS borders. Otherwise will keep the lower to mid 80s going for max temperatures. Precipitation chances will decrease from northwest to southeast through the evening as the front and upper level disturbances shift southeast of the region. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CDT FRI JUN 26 2015 Much drier conditions are expected for Saturday as high pressure spreads southward from the upper Midwest. Temperatures and dewpoint temps should average around 10 degrees lower than todays values. From Sunday through the middle of the workweek...upper level northwest flow becomes well established...bringing continued cooler conditions. The latest models show a clipper system moving across the area on Sunday night and Monday. This will bring us a fairly quick shot of storms with the highest chances mainly northeast of Springfield. Another clipper system may impact the area around Wednesday/Thursday. Exact timing this far out on these type of systems is pretty tricky, so went with mainly slight chance to chance pops through midweek. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 630 AM CDT FRI JUN 26 2015 For the KSGF/KJLN/KBBG TAFS: Surface frontal boundary will continue to shift southward across the taf sites today. Convective complex will accompany the front through the morning hours, with perhaps some strengthening this afternoon in areas south of interstate 44. KJLN and KSGF will be affected through the morning hours, while KBBG will likely see convection from late morning through the afternoon. Timing all hinged on the movement and position of the front. Expect mainly VFR to MVFR ceilings this morning, with IFR conditions possible in any of the convective elements. For tonight, latest guidance hinting at the possibility of post frontal status developing as column cools. Did go ahead and mention some MVFR ceilings at both KSGF and KBBG after 06Z. Otherwise, convection looks to be south KBBG by early evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Raberding
Hazardous weather outlook, Jun 26, 9:31 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 931 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 931 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING SOUTHEAST ACROSS THE OZARKS REGION THROUGH MID DAY. FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH SOME OF THE STRONGER STORMS. THERE IS A LIMITED RISK FOR DAMAGING WIND GUSTS IN FAR SOUTH CENTRAL MISSOURI THIS AFTERNOON...AS THIS AREA BECOMES UNSTABLE. NO SEVERE WEATHER IS EXPECTED ELSEWHERE. FLASH FLOODING IS ONGOING OVER LOCATIONS ACROSS BOURBON...VERNON...AND ST. CLAIR COUNTY. LOW WATER CROSSINGS AND LOW LYING AREAS WILL BE THE PRIMARY FLOOD RISKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM BULL SHOALS LAKE TO EMINENCE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 26, 4:45 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM TSTM WND DMG 3 S HERMITAGE 37.90N 93.32W
06/26/2015 HICKORY MO 911 CALL CENTER
2 TREES OVER HIGHWAY 254. ROAD CLOSED.
&&
RABERDINGLocal storm report, Jun 26, 5:17 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM TSTM WND DMG CAPLINGER MILLS 37.79N 93.80W
06/26/2015 CEDAR MO LAW ENFORCEMENT
LARGE TREES DOWN NEAR NORTH STREET AND N SPUR.
&&
RABERDINGLocal storm report, Jun 26, 9:00 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 1 N LOWRY CITY 38.15N 93.73W
06/26/2015 ST. CLAIR MO LAW ENFORCEMENT
SHERIFF DEPARTMENT RECEIVED A REPORT OF WATER OVER THE
ROAD NEAR HIGHWAY A IN SAINT CLAIR COUNTY.
&&
AFOSCATOLocal storm report, Jun 26, 9:19 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 1 NNE WARSAW 38.25N 93.38W
06/26/2015 BENTON MO PUBLIC
SEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340
AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST
LANE.
&&
AFOSCATOLocal storm report, Jun 26, 10:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG LAURIE 38.20N 92.83W
06/25/2015 MORGAN MO PUBLIC
A COUPLE TREES WERE DOWNED NEAR LAURIE.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.